An Infantile Cushing Syndrome Due to Misuse of Topical Steroid
Article first published online: 30 SEP 2004
Volume 21, Issue 5, pages 561–563, September 2004
How to Cite
Şiklar, Z., Bostanci, İ., Atli, Ö. and Dallar, Y. (2004), An Infantile Cushing Syndrome Due to Misuse of Topical Steroid. Pediatric Dermatology, 21: 561–563. doi: 10.1111/j.0736-8046.2004.21508.x
- Issue published online: 30 SEP 2004
- Article first published online: 30 SEP 2004
Abstract: Chronic low-dose exogenous steroid therapy in children can result in hypothalamic-pituitary-adrenal axis dysfunction. However, the development of Cushing syndrome from topical steroid therapy is unusual. A 9-month-old girl with a diagnosis of Cushing syndrome caused by long-term topical clobetasol propionate application was evaluated. The patient was found to have severe adrenal suppression. Limiting the use of steroid-containing drugs, prescription of less potent agents, especially during infancy, and warning of parents about potential side effects are very important.